A couple of weeks ago, I felt what I thought were warts on the side of my right index finger. A few days later both hands developed a hot (not itchy) flaky condition.
This is what it looked like when it began:
http://www.medhelp.org/user_photos/show/487869?photo_collection_id=46250. You can see the circular scaling and also the blistering bumps running down the side of my index finger.
The scaling has worsened and now affects both hands, sides of fingers and palm side of fingers.
I also have a patch of scaly something on my ankle that has been there for two years. Doc says hands are dishydrotic eczema. Says ankle could be psoriasis or eczema. Have an appointment to see dermatologist end of July.
More photos here:
For some reason this has really got be "bugged" . Keep looking at scabies photos and freaking out.
Wife says she has no such rashes or scales. BTW. My hands don't itch at all. They just feel hot, like a slight sun burn. My ankle does itch. It started a couple of years ago on my ankle - a silver dollar-sized circular patch of scaly skin. Never goes away.
I guess I'm looking for someone to say I don't have scabies so I can relax. I know that might not be possible. I can handle your opinion though.
GP gave me betamethasone for fingers and ankle. Peeling of fingers seems to be worsening.
I can understand your concern for these symptoms. I have checked the photographs and from the photographs of hand and fingers it looks like dyshidrotic eczema or pompholyx but for the ankle photograph it can be atopic dermatitis also apart from the possibility of psoriasis which your doctor has suggested.
It is true that scabies affects the fingers and webspaces but it is highly contagious and causes an intense itching sensation caused by an allergic response. Since your wife is not having any such symptoms and there is no intense itching as symptom, it is less likely to be due to scabies.
The first stage of pompholyx shows tiny blisters (vesicles) deep in the skin of the palms, fingers, instep or toes. The blisters are often itchy or have a burning feeling. The condition may be mild with only a little peeling. Then the chronic stage begins which consist of peeling, cracking, or crusting. The exact cause is not known and excessive sweating can be one of the reasons. But some triggers like allergic reaction to soaps, detergents, foods, latex, nickel etc may trigger the symptoms.
Apply some calamine lotion on the affected area and keep the area well moisturized. Use only thin applications of moisturizer ointments as excessive amounts of ointment may restrict breathing of the skin and aggravate the condition. You are using the topical steroid cream but it should be used for time period mentioned by your doctor.
Atopic dermatitis is an inflammatory, relapsing, non-contagious and itchy skin disorder which is characterized by dry and scaly skin which may weep, crack, swell, and crust over. Psoriasis is a long-term (chronic) skin problem that causes skin cells to grow too quickly, resulting in thick, white, silvery, or red patches of skin which are non itchy and non contagious.
To confirm the diagnosis, I suggest you to get it examined from a dermatologist and get a biopsy skin done. Treatment is diagnosis specific and depends on the confirmation of diagnosis.
Hope that this information helps and hope that you get better soon.
Thank you Dr. Kaur for looking at this, and, thanks for your advice. I have no other areas affected (no web spaces in fingers, waist, or anywhere). Just these areas that the photos show. I'll try to relax until I see the dermatologist.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.